Wildfire, Sussex
- When
- April 28, 4:00 PM EST to 6:00 PM EST
- Where
- Sussex County, Beaver Lake
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
A wildfire burned about six acres of forest on a remote ridge top in Hardyston Township near the Beaver Creek. The unseasonably dry weather during the second half of April and gusty northwest winds helped spread the fire quickly.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wildfire burned about six acres of forest on a remote ridge top in Hardyston Township near the Beaver Creek. The unseasonably dry weather during the second half of April and gusty northwest winds helped spread the fire quickly.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 28, 2:00 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EDT SAT APR 28 2001 HIGH PRES AND ASSOCD DRY AMS WILL DOMINATE WX IN OUR FA FOR THE NEXT COUPLE OF DAYS AT LEAST...WITH CHC OF PRECIP ALMOST NIL. MAIN FCST QUESTION THIS AFTN IS HOW COLD IT WILL GET OVERNIGHT TONIGHT AND WHETHER ANY SORT OF FROST ADVSRY OR FREEZE WRNG IS NECESSARY. AMS IS SMWHT COOLER THAN NORMAL AND LOW RH WILL FAVOR RADIATION TONIGHT...BUT AM NOT SURE THAT WINDS WILL DIE OFF COMPLETELY AS MODEL FORECASTS MAINTAIN SOME SURFACE PRES GRADIENT OVER THE FA...SPCLY SOUTHEAST. GROWING SEASON IS BETTER UNDERWAY OVER DELMARVA AND SRN NJ...BUT THIS IS AREA LESS LIKELY TO SEE FREEZING TEMPS. OVERALL IT SEEMS LIKE A MARGINAL SITUATION...SO HAVE DECIDED NOT TO ISSUE ANY WARNINGS OR ADVISORIES...BUT WILL MENTION SCATTERED FROST IN NWRN ZONES AND PSLY INTERIOR SRN NJ. OTRW...COOL TMRW BUT WITH LIGHTER WINDS...AND WARMUP BEGIfNS ON MON WITH ONSET OF SWLY FLOW. SCA ADVISORIES WERE TAKEN DOWN EARLIER THIS MORNING. .PHI...NONE. AMC
NJZ001-007>010-012-013-015-019-020-022-PAZ060>062-067>069-290400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 PM EDT SAT APR 28 2001 ...SOME FREEZING TEMPERATURES ARE EXPECTED EARLY SUNDAY MORNING... UNSEASONABLY COOL AND DRY HIGH PRESSURE OVER THE GREAT LAKES THIS EVENING WILL SETTLE SOUTHEAST OVER THE MID ATLANTIC REGION TONIGHT. SKIES WILL REMAIN CLEAR AND WINDS ARE EXPECTED TO BECOME LIGHT...ESPECIALLY AFTER MIDNIGHT. THESE FACTORS WILL COMBINE TO CAUSE SOME FREEZING TEMPERATURES AND POSSIBLY SOME SCATTERED FROST IN NORMALLY COLDER SPOTS AROUND THE REGION BY DAYBREAK SUNDAY. IF YOU HAVE OUTDOOR PLANTS GROWING...YOU MAY WANT TO BRING THEM INDOORS OR TAKE OTHER PROTECTIVE MEASURES. ALSO...STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR ANY FURTHER STATEMENTS OR POSSIBLE WARNINGS. THE LATEST WEATHER INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.NWS.NOAA.GOV/ER/PHI (ALL SMALL CASE LETTERS). AMC
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240762.